Androgel substitute

Common Questions and Answers about Androgel substitute

androgel

We still spend almost every day together, but no sex or sexual contact. His doctor prescribed androgel for him to use. The goal was to increase his libido as well as protect him from other side effects of low testosterone. He has been using it for a little over two weeks now. The only thing he feels has changed is that over all he feels much healthier. Is the begginning sign of a bigger change? How long does androgel usually take to show an increase in libido?
He has been fine but due to a low testerone level he has remained on androgel (testerone therapy). He noticed yesterday a lump about 2 inches long on the top of his bicep. It is soft and movable and causes no pain. It appears to have come from nowhere. Could it be a side effect of his testerone therapy which is placed on his back on shoulders? Needless to say, we are terrified.
You may want to discuss with your physician the possibility of AndroGel or a similar testosterone replacement product. Followup with your personal physician is essential. This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case. Thanks, Kevin, M.D.
All tests came back negative, although my testosterone tests were considered low. I had been put on Androgel with absolutely no effect and viagra also with no effect. At this point I dont know where to turn for direction. My last urologist said he simply didnt know how to help me. So, what would you recommend for the next step??
He said that he has run out of options for finding the root cause and that I just have low t. He prescribed me androgel, which I started last week. I am on no other meds or supplements. My questions are: Any ideas what could be causing this? If I have no major symptoms, do I need to be on androgel? Any other tests I should have done?
He said that he has run out of options for finding the root cause and that I just have low t. He prescribed me androgel, which I started last week. I am on no other meds or supplements. My questions are: Any ideas what could be causing this? If I have no major symptoms, do I need to be on androgel? Any other tests I should have done?
I just got some additional blood work back showing real low testosterone and am first starting Androgel. I had a contrasted and non contrasted MRI on my brain that showed nothing. I took a balance test that showed normal ( at the time I was not feeling the shoves). I went to a Neuro guy who examined me but he thinks as well as others think that my problems is nerves. I know nerves can cause problems but I think my nerves are caused from my symptoms.
4mg, Prilosec 20mg, Androgel Pump 1% (4 pumps per day) and occasional aspirin.
I have been using Androgel for about 1 month and recently had my testosterone level checked. The result was 651 which is in the normal-high range but I haven't experienced any increase in sex drive. Since my testosterone is normal, what else could be causing the lack of sexual desire?
You did not mention the name of the medication you are taking - but I assume it was Androgel. The dose of this medication differs from that of steroids that are used in (some) athletes. If you are monitored and taking the appropriate, prescribed dose, it is unlikely that your testicles would shrink. Monitoring would include regular follow-ups with your physician and periodic monitoring of the testosterone levels. Followup with your personal physician is essential.
I am on Androgel 10 grams daily and my testosterone is 750 and my free testosterone is only 7.6. I have erections when I masturbate but it takes a long time to climax because of lack of sensation in the glans tip of the penis and is ejaculate is low.
He prescribed 5g androgel, but first had my prolactin checked (results not back yet). I have only been on the androgel for four days now, and my health and mood feel a little better (possibly placebo effect), but there has been no improvement in my libido or erectile strength, and I was under the impression that anything HRT remedies it should rememdy almost immediately.
Initially, I had also lost a lot of my sexual desire too. I went to see a urologist. He gave me a prescription for Androgel 1% (5g) as I had a low level of both total testosterone and available testosterone. This immediately brought back my desire and for a time I had no more problems with failed orgasms. Unfortunately, orgasms again became more and more difficult over time to where it is now pretty rare. My testosterone level is now right where it should be. My libido/desire remains high.
In terms of further workup for the low testosterone, it was not unreasonable to start Androgel after a total testosterone levels. No further specialized testing is needed in most cases. It may take more than 2 weeks to notice an appreciable difference. You may want to repeat the testosterone levels to ensure the dose of the Androgel is appropriate. If the prostate symptoms continue, you may want to consider a transrectal ultrasound to image the prostate to ensure no abscess is present.
Now that I have been put on Medicare, my doctor wants me to taper down on the medication. 2 weeks ago he took me completely off the Methadone and tired to substitute OxyContin long lasting and short acting for a substitute. Let me tell you how badly that went. I went into withdrawl within 24 hours and stayed down for 4 days with horrible withdrawl.
Then i had learned of a few members applying androgel to their penis after manual workouts. The extra androgens provided better healing/growth, so i descided i wanted to be a part of it. I went online & bought some topical testosterone cream. The cream that i bought was 15% testosterone base.(unknownst to me that it was too high. Androjel is only 1%) well after about 3 applications to my penis, my hormones went comletely out of wack & my penis started to shrink.
I attribute this primarily to the testosterone therapy which has also helped my mood a bit. I have been taking androgel for about 3 weeks. I suspect that a lot of the sides I was having were as a result of the damage my endocrine system took during tx. I developed hypoglycemia as well as the low testosterone during tx. Basically speaking I am still feeling like I am in the detox mode.
Different forms are available, including shots, and a daily gel (Androgel) - you may want to discuss which is the best for you. Followup with your personal physician is essential. This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case. Kevin, M.D.
The urologist I saw a month ago gave me Androgel 5mg packets to use once a day bc my T-level was only 356. Low-Normal range but still low for a 21 year old right? My mood has improved substantially since (I don't get depressed/irritable much anymore). However, my penis is still small flaccid, my libido is still low, no morning wood, etc. (all the above symptoms are still occuring). For this reason I thought the diagnosis must have been wrong.
MedHelp Health Answers